| Catalog Number |
400SMTHXSFT0203 |
| Medical Device Problem Codes |
Failure to Advance (2524); Material Deformation (2976); Physical Resistance/Sticking (4012)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
12/01/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2019-02398.
Event or Problem Description
The patient was undergoing a coil embolization procedure to treat subarachnoid hemorrhage (sah) using penumbra smart coils (smart coils).During the procedure, while attempting to advance a smart coil, the physician experienced resistance and the smart coil would not advance within its introducer sheath.It was reported that the pusher assembly of the smart coil kinked upon further advancement; therefore, it was removed.The physician attempted to advance a new smart coil; however, the same issue occurred, and the smart coil was therefore removed.The procedure was completed using new smart coils.There was no report of an adverse effect to the patient.